Article

Idiopathic Late-Onset Cerebellar Ataxia with Phenytoin: A Case Report

Vahini Basker1, Khayati Moudgil1★★ Corresponding author

  1. 1Department of Pharmacy Practice, JSS College of Pharmacy, JSS Academy of Higher Education and Research, Ooty, Nilgiris, Tamil Nadu, INDIA.

CORRESPONDENCE

Khayati Moudgil

Department of Pharmacy Practice, JSS College of Pharmacy, JSS Academy of Higher Education and Research, Ooty, Nilgiris, Tamil Nadu, INDIA.

khayatimoudgil@jssuni.edu.in

Received: 21-12-2019; Revised: 27-12-2019; Accepted: 28-01-2020.

Volume 12, Issue 1 · pp. 102–103 · PUBLISHED · DOI: 10.5530/jyp.2020.12.21

View on JYP original site ↗

ABSTRACT

Phenytoin is an antiepileptic drug and is commonly prescribed for generalized tonic-clonic seizure. It blocks the voltage gated sodium channel and produce the action. It has a narrow therapeutic index. Adverse effects are very common with phenytoin but idiopathic ataxia is rarely observed. We report a case of a 30-year-old male patient who had chief complaints of ataxia, giddiness and vomiting. He had past medical history of epilepsy for which he was adherent to phenytoin from past four years.

KEYWORDS

Open in new tab

REFERENCES

As published

Showing references and in-text citations exactly as published.

    Cite this article

    SELECT FORMAT

    Basker, V., & Moudgil, K. (). Idiopathic Late-Onset Cerebellar Ataxia with Phenytoin: A Case Report. Journal of Young Pharmacists, 12(1), 102–103. https://doi.org/10.5530/jyp.2020.12.21